Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 48, NWS Duluth, MN

May 16, 2004Douglas County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 16, 2004, 10:53 AM CDT for Douglas County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2004, 10:53 AM CDT (15:53 UTC)
Expired
May 16, 2004, 11:30 AM CDT
In force
37 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Douglas County, WI

The radar

The Duluth radar (KDLH), 48 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:10 AM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, May 16, 3:10 AM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
310 AM CDT SUN MAY 16 2004

.DISCUSSION...
TODAY/S FORECAST FOCUS IS ON NEXT TWO SYSTEMS. FIRST...COLD FRONT
RIGHT ON SCHEDULE WITH SHOWERS AND A FEW STORMS JUST AHEAD OF IT
FROM BDE-FFM AND JUST MOVING INTO OUR WESTERN CWA EARLY THIS
MORNING. NOT MUCH MOISTURE ATTM...BUT SOME GOOD WAA AHEAD OF THE
FRONT AND UPPER DIVERGENCE IN RRQ OF JET. EXPECT SHOWERS AND A FEW
STORMS TO MOVE OVER REST OF CWA WITH FRONT THIS MORNING. CANADIAN
HIGH TO MOVE INTO THE NORTH THIS AFTERNOON..SO NO MORE RAIN UNTIL
LATER TONIGHT THERE...BUT KEPT CHCS OF SHOWERS AND THUNDERSTORMS
GOING FOR REST OF AREA AS FRONT BECOMES STATIONARY OVR NWRN WI.
LOLVL WAA DOESNT BEGIN UNTIL LATER THIS EVENING...BUT THERE WILL BE
ENOUGH UPLIFT ACROSS FRONT AND PVA TO KEEP CHC OF SHOWERS AND
THUNDERSTORMS IN FCST THEN CONTINUE THROUGH MONDAY MORNING. EXPECT
THEM TO TAPER OFF FROM WEST TO EAST SLOWLY MONDAY.

IN THERE SHORT TERM ...THROUGH MONDAY...MODELS IN FAIRLY GOOD
AGREEMENT...THEY DO DIVERGE A BIT BY MONDAY WITH MAX PRECIP AREA
WITH ETA A BIT FARTHER NORTH. BUT IN ALL...THEY ALL POINT AT A
SUNDAY NIGHT OF SOME GOOD RAIN ALONG AND NORTH OF WARM FRONT.
&&

.DLH...WATCHES/WARNINGS/ADVISORIES

MN...NONE.
WI...NONE.

CLC
Hazardous weather outlook, May 16, 7:00 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
700 AM CDT SUN MAY 16 2004

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-171230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
730 AM CDT SAT MAY 15 2004

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING
DOWNBURST WINDS AND LARGE HAIL TONIGHT. THE SLIGHT CHANCE AREA IS
SOUTH OF A LINE FROM BRAINERD THROUGH MOOSE LAKE TO HURLEY WI. THE
BEST CHANCE FOR THE SEVERE THUNDERSTORMS WILL BE AFTER 800 PM.
OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE
REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LINGER INTO MONDAY OVER NORTHWESTERN WISCONSIN
AND THE TWIN PORTS TO HINCKLEY AREAS. THUNDERSTORMS ARE AGAIN
POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY
FROM THE TWIN PORTS AND NORTHWESTERN WISCONSIN.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

CLC

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.